Galois module structure of the rings of integers in wildly ramified extensions
Annales de l'Institut Fourier, Volume 39 (1989) no. 3, p. 529-551

The main results of this paper may be loosely stated as follows.

Theorem.— Let N and N be sums of Galois algebras with group Γ over algebraic number fields. Suppose that N and N have the same dimension and that they are identical at their wildly ramified primes. Then (writing 𝒪 N for the maximal order in N)

𝒪N𝒪NΓΓ𝒪N𝒪NΓ.

In many cases 𝒪 N Γ 𝒪 N .

The role played by the root numbers of N and N at the symplectic characters of Γ in determining the relationship between the Γ-modules 𝒪 N and 𝒪 N is described. The theorem includes as a special case the theorem of M. J. Taylor on the structure of the ring of integers in a tamely ramified extension and it employs many of the results employed by Taylor in the proof of his theorem.

Les résultats principaux de cet article peuvent être exprimés, grosso modo, ainsi :

Théorème.— Soit N et N des sommes d’algèbres de Galois de groupe Γ sur des corps de nombres algébriques. Supposons que N et N ont les mêmes dimensions sur Q et qu’ils sont identiques à leurs places sauvagement ramifiées. Alors (mettant 𝒪 N pour l’ordre maximal dans N) on a

𝒪N𝒪NΓΓ𝒪N𝒪NΓ.

Souvent on a : 𝒪 N Γ 𝒪 N .

Soit χ un caractère de Γ. Soit, comme d’habitude, W N(χ) , la constante qui apparaît dans l’équation fonctionnelle de la fonction L N (x,χ) d’Artin. On montre aussi le rôle joué par les signes W N (χ)/W N (χ) (où parcourent les caractères symplectiques irréductibles de Γ) en décrivant la différence entre les ZΓ-modules 𝒪 N et 𝒪 N . Le théorème comprend comme cas particulier le théorème de M.J. Taylor sur la structure de l’anneau d’entiers dans une extension modérément ramifiée et il utilise beaucoup des résultats qu’utilise Taylor dans sa preuve.

@article{AIF_1989__39_3_529_0,
     author = {Wilson, Stephen M. J.},
     title = {Galois module structure of the rings of integers in wildly ramified extensions},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {39},
     number = {3},
     year = {1989},
     pages = {529-551},
     doi = {10.5802/aif.1176},
     zbl = {0674.12005},
     mrnumber = {91i:11160},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1989__39_3_529_0}
}
Wilson, Stephen M. J. Galois module structure of the rings of integers in wildly ramified extensions. Annales de l'Institut Fourier, Volume 39 (1989) no. 3, pp. 529-551. doi : 10.5802/aif.1176. http://www.numdam.org/item/AIF_1989__39_3_529_0/

[BKW] E. Bayer-Fluckiger, C. Kearton and S. M. J. Wilson, Decomposition of modules, forms and simple knots, J. Crelle, 375/376 (1987), 167-183. | MR 88f:57036 | Zbl 0607.57013

[CR] C. W. Curtis and I. Reiner, Methods of Representation Theory with applications to finite groups and orders, Wiley, New York, 1983.

[F1] A. Fröhlich, Locally free modules over arithmetic orders, J. Crelle, 274/75 (1975), 112-138. | MR 51 #12794 | Zbl 0316.12013

[F2] A. Fröhlich, Galois Module Structure of Algebraic Integers, Springer-Verlag, Berlin, 1983. | Zbl 0501.12012

[H] A. Heller, Some exact sequences in algebraic K-theory, Topology, 3 (1965), 389-408. | MR 31 #3477 | Zbl 0161.01507

[M] J. Martinet, Character theory and Artin L-functions in “Algebraic Number Fields” (ed. A. Fröhlich), Acad. Press, London, 1977. | Zbl 0359.12015

[Q1] J. Queyrut, Modules radicaux sur des ordres arithmétiques, J. of Algebra, 84 (1983), 420-440.

[Q2] J. Queyrut, Anneaux d'entiers dans le même genre, Illinois J. of Math., 29 (1985), 157-179. | MR 86c:11099 | Zbl 0552.12005

[T] M. J. Taylor, On Fröhlich's conjecture for rings of integers of tame extensions, Invent. Math., 63 (1981), 321-353. | MR 82g:12008 | Zbl 0469.12003

[W1] S. M. J. Wilson, Extensions with identical wild ramification, Séminaire de Théorie des Nombres, Université de Bordeaux I, 1980-1981. | Zbl 0491.12008

[W2] S. M. J. Wilson, Structure galoisienne et ramification sauvage, Séminaire de Théorie des Nombres, Université de Bordeaux I, 1986-1987. | Zbl 0682.12004